Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Coughing excess phlegm after surgery with general anesthesia. Normal?

I had general anesthesia yesterday for a surgical procedure and now I keep coughing up excess phlegm . Is this normal and how many days will this take to go away? I started to use my netipot to try to relieve the problem. It is worse while lying flat. So now I propped myself under a bunch of pillows. I hope this will help. Carolyn S YYYY@YYYY
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  747
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Pulmonology 's  Response
Thanks for writing to hcm.
Post general anesthesia cough can be troubledome for a week or two.
It can be due to vocal cord swelling or gastritis or reflux.
You are rightly doing by propping pillows, you can also try gargling with antiseptic mouth wash or betadine garbled. Antacids might help to decrease gastritis and reflux.
Dr Arun
Answered: Tue, 3 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor